Alert archive / California / High Wind Warnings in 2010
High Wind Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Nov 10, 2010, 1:00 PM PST for 4 counties in California. It took effect at Nov 11, 2010, 4:00 AM PST. It was in force for 13 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2010, 1:00 PM PST (21:00 UTC)
- In effect from
- Nov 11, 2010, 4:00 AM PST
- Expired
- Nov 11, 2010, 5:21 PM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 5:43 AM PST | NON-TSTM WND DMG | 2 E Riverside, CA | POWER POLE DOWN |
| Nov 11, 5:52 AM PST | NON-TSTM WND DMG | 2 E Irvine, CA | TREE BLOW DOWN, BLOCKING SLOW LANE ON NORTH BOUND INTERSTATE 5 JUST SOUTH OF JEFFREY ROAD |
| Nov 11, 6:02 AM PST | NON-TSTM WND DMG | 3 E Banning, CA | SEMI-TRACTOR TRAILER LAYING ON ITS SIDE. |
| Nov 11, 6:30 AM PST | NON-TSTM WND GST 59 | Fremont Canyon, CA | GUST OF 58 MPH ALSO REPORTED AT 0530 PST |
| Nov 11, 6:40 AM PST | NON-TSTM WND DMG | 3 N Mission Viejo, CA | TREE BLOWN DOWN AND BLOCKING ROAD AT NORMANDALE DRIVE AND REGENCY LANE |
| Nov 11, 7:03 AM PST | NON-TSTM WND DMG | E Upland, CA | TREE UPROOTED AND LAYING ACROSS ROADWAY |
| Nov 11, 7:16 AM PST | NON-TSTM WND DMG | 1 Sw Upland, CA | TREE BLOWN DOWN, LAYING ACROSS ROADWAY |
| Nov 11, 7:20 AM PST | DUST STORM | 4 Ene Ontario, CA | WIND BLOWING DUST ACROSSS INTERSTATE 10 NEAR ETIWANDA AVENUE, VISIBILITY NEAR ZERO |
| Nov 11, 7:30 AM PST | HIGH SUST WINDS 47 | Fremont Canyon, CA | PEAK GUST 61 MPH, GUSTS OVER 58 MPH SINCE 0530 PST |
| Nov 11, 7:46 AM PST | NON-TSTM WND DMG | 5 N Irvine, CA | 35 FOOT TALL TREE BLOWN DOWN, BLOCKING PORTOLA PARKWAY ON RAMP TO HIGHWAY 261 |
| Nov 11, 7:58 AM PST | NON-TSTM WND DMG | 2 Sw Ontario, CA | TREE BLOWN DOWN, ON TOP OF VEHICLE |
| Nov 11, 8:07 AM PST | NON-TSTM WND DMG | 2 Ne Tustin, CA | TREE BLOWN DOWN, LAYING ACROSS ROAD |
| Nov 11, 8:09 AM PST | DUST STORM | Chino, CA | VISIBILITY 0.75 MILE IN BLOWING DUST, WIND SUSTAINED 20 MPH WITH GUSTS 38 MPH |
| Nov 11, 8:11 AM PST | NON-TSTM WND DMG | 1 N Ontario, CA | POWER LINES DOWN, STARTING A FIRE |
| Nov 11, 9:51 AM PST | NON-TSTM WND DMG | 1 Sw Pedley, CA | LARGE CONSTRUCTION SIGN IN ROADWAY |
| Nov 11, 9:53 AM PST | NON-TSTM WND DMG | 2 W Rancho Cucamonga, CA | WIRES BLOWN DOWN ONTO ROADWAY AT 10TH STREE JUST WEST OF ARCHIBALD AVENUE |
| Nov 11, 9:53 AM PST | NON-TSTM WND DMG | Ne Ontario, CA | FREEWAY SIGN AND POST LEANING INTO ROADWAY ON HAVEN AVENUE OFFRAMP ALOGN WEST BOUND INTERSTAE 10 |
| Nov 11, 10:07 AM PST | NON-TSTM WND DMG | 3 E Orange, CA | TREE BLOWN DOWN AND BLOCKING ALL LANES OF NORTH BOUND HIGHWAY 241 JUST SOUTH OF INTERSECTION WITH HIGHWAY 261 |
| Nov 11, 10:30 AM PST | NON-TSTM WND DMG | 1 W East Hemet, CA | TREE BLOWN OVER, KNOCKED DOWN POWER LINES ONTO ROAD AND A HOUSE ON CORNELL STREET |
| Nov 11, 10:57 AM PST | NON-TSTM WND GST 59 | 3 Ene Brea, CA | TONNER CANYON RAWS NEAR ORANGE COUNTY/LOS ANGELES COUNTY LINE |
| Nov 11, 11:02 AM PST | NON-TSTM WND DMG | 1 S Orange, CA | TREE BLOWN DOWN, PARTIALLY BLOCKING SLOW LANE ON SOUTH BOUND HIGHWAY 55 NEAR INTERSECTION WITH HIGHWAY 22 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS76 KSGX 102100 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PST WED NOV 10 2010 ...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THURSDAY INTO FRIDAY... .SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE MODERATE TO LOCALLY STRONG OFFSHORE FLOW THURSDAY INTO FRIDAY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON. WINDS WILL REMAIN STRONG BUT WILL GRADUALLY DECREASE LATE THURSDAY AFTERNOON INTO FRIDAY. CAZ048-057-111200- /O.NEW.KSGX.HW.W.0007.101111T1200Z-101111T2200Z/ /O.NEW.KSGX.WI.Y.0033.101111T2200Z-101112T1200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 100 PM PST WED NOV 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 2 PM THURSDAY TO 4 AM PST FRIDAY. * TIMING: THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. * WINDS: NORTHEAST 30 TO 40 MPH WITH GUSTS OVER 60 MPH THROUGH AND BELOW CANYONS AND PASSES. THE STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAIN CANYONS. WINDS WILL WEAKEN A LITTLE THURSDAY AFTERNOON INTO FRIDAY. * VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST AND SAND. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-050-055-056-058-111200- /O.NEW.KSGX.WI.Y.0033.101111T1200Z-101112T1200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 100 PM PST WED NOV 10 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. * TIMING: THURSDAY MORNING THROUGH EARLY FRIDAY MORNING. * WINDS: NORTHEAST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH THROUGH AND BELOW CANYONS AND PASSES. * VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST AND SAND. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
3 follow-up statements
593 WWUS76 KSGX 111123 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 323 AM PST THU NOV 11 2010 ...STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS INTO EARLY FRIDAY... .NORTH WINDS ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL COMBINE TO BRING MODERATE TO LOCALLY STRONG OFFSHORE FLOW THROUGH EARLY FRIDAY. PERIODS OF WEAK TO MODERATE OFFSHORE FLOW WILL CONTINUE AT TIMES FOR FRIDAY NIGHT INTO TUESDAY. CAZ048-057-112200- /O.CAN.KSGX.WI.Y.0033.101111T2200Z-101112T1200Z/ /O.EXT.KSGX.HW.W.0007.101111T1200Z-101112T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 323 AM PST THU NOV 11 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST FRIDAY. * TIMING: WINDS STRENGTHENING THIS MORNING WITH PERIODS OF STRONGER WINDS CONTINUING INTO THIS EVENING. BRIEFER PERIODS OF STRONGER WINDS PERSISTING INTO EARLY FRIDAY MORNING...THEN SUBSIDING FRIDAY. * WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. WINDS WILL BE MOST WIDESPREAD THROUGH EARLY EVENING...THEN SHORTER PERIODS OF STRONGER WINDS THROUGH EARLY FRIDAY. * VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-056-058-111230- /O.CAN.KSGX.WI.Y.0033.101111T1200Z-101112T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 323 AM PST THU NOV 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES THROUGH EARLY FRIDAY WITH LOCAL GUSTS TO 45 MPH. $$ CAZ042-112200- /O.EXT.KSGX.WI.Y.0033.101111T1200Z-101112T2000Z/ ORANGE COUNTY COASTAL AREAS- 323 AM PST THU NOV 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST FRIDAY. * TIMING: WINDS STRENGTHENING THIS MORNING WITH WINDS MOST WIDESPREAD THROUGH EARLY EVENING. BRIEFER PERIODS OF STRONGER WINDS WILL PERSIST INTO EARLY FRIDAY MORNING...THEN SUBSIDE FRIDAY. * WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ050-112200- /O.EXT.KSGX.WI.Y.0033.101111T1700Z-101112T2000Z/ SAN DIEGO COUNTY VALLEYS- 323 AM PST THU NOV 11 2010 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON PST FRIDAY. * TIMING: WINDS DEVELOPING THIS MORNING AND STRENGTHENING TODAY WITH WINDS MOST WIDESPREAD THROUGH EARLY EVENING. BRIEFER PERIODS OF STRONGER WINDS WILL PERSIST INTO FRIDAY MORNING...THEN SUBSIDE FRIDAY. * WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
619 WWUS76 KSGX 112104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PST THU NOV 11 2010 ...STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS INTO FRIDAY... .NORTH WINDS ALOFT AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL COMBINE TO BRING MODERATE TO LOCALLY STRONG OFFSHORE FLOW THROUGH INTO FRIDAY. PERIODS OF WEAK TO MODERATE OFFSHORE FLOW WILL CONTINUE AT TIMES FOR FRIDAY NIGHT INTO TUESDAY. CAZ048-057-121200- /O.CON.KSGX.HW.W.0007.000000T0000Z-101112T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 104 PM PST THU NOV 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY. * TIMING: PERIODS OF STRONG WINDS PERSISTING INTO EARLY FRIDAY MORNING...THEN SUBSIDING FRIDAY. * WINDS: AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. WINDS WILL BE MOST WIDESPREAD THROUGH EARLY EVENING...THEN SHORTER PERIODS OF STRONGER WINDS THROUGH EARLY FRIDAY. * VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ042-121200- /O.CON.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/ ORANGE COUNTY COASTAL AREAS- 104 PM PST THU NOV 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. * TIMING: PERIODS OF STRONG WINDS WILL PERSIST INTO EARLY FRIDAY MORNING...THEN SUBSIDE FRIDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY. * VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ050-121200- /O.CON.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/ SAN DIEGO COUNTY VALLEYS- 104 PM PST THU NOV 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. * TIMING: PERIODS OF STRONG WINDS WILL PERSIST INTO FRIDAY MORNING...THEN SUBSIDE FRIDAY. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH NEAR THE FOOTHILLS. WINDS SUBSIDING DURING FRIDAY. * VISIBILITY: LOCAL VISIBILITY REDUCED IN BLOWING DUST. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
250 WWUS76 KSGX 120121 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 521 PM PST THU NOV 11 2010 ...LOCAL GUSTY SANTA ANA WINDS THROUGH FRIDAY MORNING... .THE PEAK OF THE OFFSHORE WINDS HAVE PASSED. HOWEVER...MODERATE OFFSHORE WINDS WILL CONTINUE IN THE INLAND EMPIRE AND IN THE SANTA ANA MOUNTAINS THROUGH FRIDAY MORNING. CAZ048-057-121200- /O.CAN.KSGX.HW.W.0007.000000T0000Z-101112T2000Z/ /O.NEW.KSGX.WI.Y.0034.101112T0121Z-101112T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 521 PM PST THU NOV 11 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: THROUGH FRIDAY MORNING. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-050-120230- /O.CAN.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 521 PM PST THU NOV 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MOEDE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Nov 10, 9:30 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 10, 9:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST WED NOV 10 2010 .SYNOPSIS...FAIR SKIES TODAY. ONSHORE FLOW WILL CAUSE AREAS OF LOW CLOUDS AND FOG WEST OF THE MOUNTAINS TONIGHT. LOCAL GUSTY NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS INTO THIS EVENING. MODERATE TO LOCALLY STRONG OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THURSDAY. PERIODS OF OFFSHORE FLOW WILL CONTINUE INTO EARLY NEXT WEEK. MOSTLY CLEAR SKIES WITH WARMER DAYS THURSDAY THROUGH EARLY NEXT WEEK. COOLER TOWARD THE MIDDLE OF NEXT WEEK AS ONSHORE FLOW RETURNS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (REMAINDER OF TODAY-SATURDAY)...SKIES WERE MOSTLY CLEAR TODAY EXCEPT FOR A FEW HIGH CLOUDS. THE 12Z NKX SOUNDING SHOWED INCREASING NW WINDS ALOFT. ONSHORE GRADIENTS AND TRENDS WITH ABOUT 4 MB SAN-IPL. A SHORT WAVE TROUGH WILL MOVE PAST TO THE NE TONIGHT. THIS WILL SPIN UP AN EDDY AND INCREASE THE ONSHORE FLOW. STRONG NW WINDS ALOFT AND THE ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS...BUT THEY SHOULD MOSTLY REMAIN BELOW ADVISORY STRENGTH WITH GUSTS TO ABOUT 40 MPH. AREAS OF MARINE LAYER LOW CLOUDS AND FOG SHOULD BRIEFLY RETURN TONIGHT TO THE COASTAL AREAS AND LOCALLY INLAND. THE STRATUS WILL CLEAR OUT RAPIDLY EARLY THURSDAY AS THE FLOW TURNS OFFSHORE. ON THURSDAY A SURFACE HIGH WILL BUILD INTO THE INTERIOR BEHIND THE DEPARTING TROUGH. THE COMBINATION OFF OFFSHORE GRADIENTS...UPPER AND THERMAL SUPPORT WILL CAUSE LOCAL GUSTY OFFSHORE WINDS. THE OFFSHORE FLOW WILL CONTINUE FAIRLY STRONG THROUGH THURSDAY NIGHT AND THEN GRADUALLY DECREASE FRIDAY. MOST OFFSHORE WINDS WILL BE ADVISORY STRENGTH WITH GUSTS TO ABOUT 50 MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. HOWEVER...THERE WILL LIKELY BE BRIEF GUSTS TO OVER 60 MPH NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS THURSDAY. ANOTHER SHORT WAVE WILL MOVE PAST TO THE NE EARLY SATURDAY MORNING. OFFSHORE FLOW WILL DEVELOP ONCE AGAIN IN THE WAKE OF THE TROUGH SATURDAY. SKIES WILL BE MOSTLY CLEAR DURING THE OFFSHORE FLOW. WARMER W OF THE MOUNTAINS THURSDAY. COOLER IN THE MOUNTAINS THURSDAY DUE TO COLD AIR ADVECTION WITH LITTLE TEMP CHANGE IN THE DESERTS. THE WARMING WILL CONTINUE W OF THE MOUNTAINS FRIDAY AND SATURDAY. THE MOUNTAINS AND DESERTS WILL ALSO WARM A LITTLE AS COLD ADVECTION WEAKENS. && .LONG TERM (SUNDAY-WEDNESDAY)...THE OFFSHORE FLOW WILL WEAKEN SUNDAY. YET ANOTHER SHORT WAVE WILL MOVE PAST TO THE E LATE SUNDAY. THIS WILL HELP TO REINTENSIFY THE OFFSHORE FLOW LATE SUNDAY INTO MONDAY. DRY NW FLOW ALOFT AND ONSHORE FLOW SHOULD DEVELOP MID WEEK FOR COOLER DAYS AND A RETURN OF PATCHY MARINE LAYER CLOUDINESS DURING THE NIGHTS AND MORNINGS. && .FIRE WEATHER... WEST TO NORTHWEST WINDS INCREASING TO +35 MPH OVER RIDGES/DESERT SLOPES TODAY/THIS EVENING AS DRY COLD FRONT DROPS SOUTHWARD FROM MOJAVE DESERT TO IMPERIAL COUNTY. NAM MODEL STILL ADVERTISING MARINE AIR INFLUENCE DEEPENING TO 5000 FEET ALONG COASTAL SLOPES. THIS MOISTENING TREND IS TEMPORARY AS WIND DIRECTION VEERS TO NORTH-NORTHEAST OVERNIGHT. SUSTAINED NORTHEAST WINDS OVER 25 MPH AND GUSTS WELL OVER 35 MPH EXPECTED THURSDAY MORNING ACROSS PORTIONS OF FIRE WEATHER ZONES CAZ243-248-250-255-256-257-258 BUT ENOUGH RESIDUAL MOISTURE THROUGH NOON TO KEEP RELATIVE HUMIDITY ABOVE 15 PERCENT. FOR THURSDAY AFTERNOON/EVENING...HIGH RESOLUTION WRF MODEL SHOWS RELATIVE HUMIDITY FALLING INTO THE 10 TO 15 PERCENT RANGE OVER THESE ZONES...BUT ONLY A SMALL PORTION...MAINLY LOWER SANTA ANA RIVER DRAINAGE FROM THE HIGHWAY 91 CORRIDOR TO FOUNTAIN VALLEY PROJECTED TO MET +6 HOUR DURATIONS OF RED FLAG CRITERIA. THIS PLUS RECENT RAIN AND THE RELATIVELY HIGH LIVE/DEAD FUEL MOISTURE LEVELS ARGUE AGAINST ISSUING A FIRE WEATHER WATCH/RED FLAG WARNING FOR THURSDAY/THURSDAY NIGHT. NEVERTHELESS FOR REMAINDER OF THIS AREA RECOVERY OF HUMIDITY THURSDAY NIGHT WILL BE POOR...RANGING BETWEEN 25 TO 35 PERCENT...AND SUSTAINED WINDS/GUSTS AT OR ABOVE 25/35 MPH LIKELY THROUGH AND BELOW ALIGNED CANYONS AND PASSES...AND ONLY IN WIND PROTECTED AREAS WILL THE FINE FUEL MOISTURE LIKELY REMAIN HIGH ENOUGH TO RETARD FIRE GROWTH. FOR FRIDAY WIDESPREAD RELATIVE HUMIDITY WELL BELOW 15 PERCENT LIKELY BUT SUSTAINED WINDS DROPPING BELOW 25 MPH AND ONLY ALIGNED CANYONS/DRAINAGE EXPECTED TO STILL HAVE GUSTS +35 MPH. CONTEMPLATING FIRE WEATHER WATCH FOR FRIDAY...BUT WILL HOLD OFF DECISION UNTIL THURSDAY. BEYOND FRIDAY AND INTO NEXT WEEK...COMPUTER MODELS MORE IN AGREEMENT ON WEATHER PATTERN...WHICH REMAINS FAVORABLE FOR PROLONGED DRY OFFSHORE FLOW. AT THIS TIME THE PROJECTED LOCATION OF THE RIDGE AXIS IS TOO FAR WEST AND THE SURFACE HIGH CENTER TOO FAR TO THE NORTH AND EAST TO GENERATE MUCH MORE THAN WEAK TO MODERATE SANTA ANA WINDS. && .AVIATION... 101630Z...MOSTLY CLEAR WITH UNRESTRICTED VISIBILITY TODAY. AREAS OF STRATUS WILL RETURN TO THE COASTAL AREAS TONIGHT WITH BASES 1500 FT MSL MOVING IN AFTER 02Z. STRONG HIGH PRESSURE IS EXPECTED TO BUILD OVER UTAH OVERNIGHT RESULTING IN MODERATE OFFSHORE AND RAPID CLEARING THURSDAY MORNING BY ABOUT 16Z. GUSTY WEST TO NORTHWEST WINDS OVER THE MOUNTAINS AND DESERTS WILL DEVELOP THIS AFTERNOON WITH WINDS TO 25KT WITH LOCALLY HIGHER GUSTS...GENERATING UDDFS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN FIRE WEATHER...BALFOUR AVIATION...PG
Hazardous weather outlook, Nov 10, 3:00 AM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST WED NOV 10 2010 CAZ042-043-048-050-055>058-060>062-111200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 300 AM PST WED NOV 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY THROUGH MONDAY...PERIODS OF GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...STRONGEST ON THURSDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 1:00 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 28 hr |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.